×

An equivalence canonical form of a matrix triplet over an arbitrary division ring with applications. (English) Zbl 1218.15008

The authors give a decomposition concerning the general matrix triplet over an arbitrary division ring \(\mathcal{F}\) with the same row or column numbers. They also design a practical algorithm for the decomposition of the matrix triplet. As applications, they present necessary and sufficient conditions for the existence of the general solutions to the system of matrix equations
\[ DXA = C_1 , \quad EXB = C_2 , \quad FXC = C_3 \]
and the matrix equation
\[ AXD + BYE + CZF = G \]
over \(\mathcal{F}\). They give the expressions of the general solutions to the system and the matrix equation when the solvability conditions are satisfied. Moreover, they present numerical examples to illustrate the results of this paper. They also mention the other applications of the equivalence canonical form, for instance, for the compression of color images.

MSC:

15A21 Canonical forms, reductions, classification
15A22 Matrix pencils
15A24 Matrix equations and identities
15B33 Matrices over special rings (quaternions, finite fields, etc.)
15A03 Vector spaces, linear dependence, rank, lineability
16K20 Finite-dimensional division rings
65F30 Other matrix algorithms (MSC2010)
94A08 Image processing (compression, reconstruction, etc.) in information and communication theory
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Cai J, Chen G. An iterative algorithm for the least squares bisymmetric solutions of the matrix equations A 1 XB 1 = C 1, A 2 XB 2 = C 2. Math Comput Model, 2009, 50: 1237–1244 · Zbl 1190.65061
[2] Chu D L, Moor B D. On a variational formulation of the QSVD and the RSVD. Linear Algebra Appl, 2000, 311: 61–78 · Zbl 0970.65037
[3] Cohn P M. The similarity reduction of matrices over a skew field. Math Z, 1973, 132: 151–163 · Zbl 0254.15007
[4] Dehghan M, Hajarian M. An iterative algorithm for the reflexive solutions of the generalized coupled Sylvester matrix equations and its optimal approximation. Appl Math Comput, 2008, 202: 571–588 · Zbl 1154.65023
[5] Dehghan M, Hajarian M. An iterative algorithm for solving a pair of matrix equations AY B = E,CY D = F over generalized centro-symmetric matrices. Comput Math Appl, 2008, 56: 3246–3260 · Zbl 1165.15301
[6] Dehghan M, Hajarian M. Finite iterative algorithms for the reflexive and anti-reflexive solutions of the matrix equation A 1 X 1 B 1 + A 2 X 2 B 2 = C. Math Comput Model, 2009, 49: 1937–1959 · Zbl 1171.15310
[7] Dehghan M, Hajarian M. A lower bound for the product of eigenvalues of solutions to matrix equations. Appl Math Lett, 2009, 22: 1786–1788 · Zbl 1190.15022
[8] Dehghan M, Hajarian M. The reflexive and anti-reflexive solutions of a linear matrix equation and systems of matrix equations. Rocky Mountain J Math, 2010, 40: 825–848 · Zbl 1198.15011
[9] Dehghan M, Hajarian M. The general coupled matrix equations over generalized bisymmetric matrices. Linear Algebra Appl, 2010, 432: 1531–1552 · Zbl 1187.65042
[10] Dehghan M, Hajarian M. An efficient algorithm for solving general coupled matrix equations and its application. Math Comput Model, 2010, 51: 1118–1134 · Zbl 1208.65054
[11] Guralnick R M. Roth’s theorems and decomposition of modules. Linear Algebra Appl, 1981, 39: 155–165 · Zbl 0468.16022
[12] Guralnick R M. Matrix equivalence and isomorphism of modules. Linear Algebra Appl, 1982, 43: 125–136 · Zbl 0493.16015
[13] Gustafson W H. Quivers and matrix equations. Linear Algebra Appl, 1995, 231: 159–174 · Zbl 0840.15011
[14] Gustafson W, Zelmanowitz J. On matrix equivalence and matrix equations. Linear Algebra Appl, 1979, 27: 219–224 · Zbl 0419.15009
[15] Hartwig R E, Putcha M S. Semisimilarity for matrices over a division ring. Linear Algebra Appl, 1981, 39: 125–132 · Zbl 0467.15007
[16] Hungerford T W. Algebra. New York: Springer-Verlag, 1980
[17] Lam T Y, Leroy A. Vandermonde and Wronskian matrices over division rings. J Algebra, 1988, 119: 308–336 · Zbl 0657.15015
[18] Li Y T, Wu WJ. Symmetric and skew-antisymmetric solutions to systems of real quaternion matrix equations. Comput Math Appl, 2008, 55: 1142–1147 · Zbl 1143.15012
[19] van Loan C F. Generalizing the singular value decomposition. SIAM J Number Anal, 1976, 13: 76–83 · Zbl 0338.65022
[20] Mitra S K. A pair of simultaneous linear matrix equations A 1 XB 1 = C 1 and A 2 XB 2 = C 2. Proc Cambridge Philos Soc, 1973, 74: 213–216 · Zbl 0262.15010
[21] Navarra A, Odell P L, Young D M. A representation of the general common solution to the matrix equations A 1 XB 1 = C 1 and A 2 XB 2= C 2 with applications. Comput Math Appl, 2001, 41: 929–935 · Zbl 0983.15016
[22] Paige C C, Saunders M A. Towards a generalized singular value decomposition. SIAM J Number Anal, 1981, 18: 398–405 · Zbl 0471.65018
[23] Pei S C, Cheng C M. A novel block truncation coding of color images by using quaternion-moment preserving principle. IEEE International Symposium on Circuits and Systems, Atlanta, GA, 1996, 2: 684–687
[24] Rosen D. Some results on homogeneous matrix equations. SIAM J Matrix Anal Appl, 1993, 14: 137–145 · Zbl 0768.15008
[25] Šemrl P. Maps on idempotent matrices over division rings. J Algebra, 2006, 298: 142–187 · Zbl 1155.15302
[26] Sheng X P, Chen G L. A finite iterative method for solving a pair of linear matrix equations (AXB;CXD) = (E; F). Appl Math Comput, 2007, 189: 1350–1358 · Zbl 1133.65026
[27] Srivastava M S. Nested growth curve models. Sankhyā Ser A, 2002, 64: 379–408 · Zbl 1192.62156
[28] Tian G, Takaneb Y. On consistency, natural restrictions and stainability under classical and extended growth curve models. J Statist Plann Inference, 2009, 139: 2445–2458 · Zbl 1160.62051
[29] Tian Y. The solvability of two linear matrix equations. Linear Multilinear Algebra, 2000, 48: 123–147 · Zbl 0970.15005
[30] Wang Q W. A system of matrix equations and a linear matrix equation over arbitrary regular rings with identity. Linear Algebra Appl, 2004, 384: 43–54 · Zbl 1058.15015
[31] Wang Q W. A system of four matrix equations over von Neumann regular rings and its applications. Acta Math Sinica, English Series, 2005, 21: 323–334 · Zbl 1083.15021
[32] Wang Q W. Bisymmetric and centrosymmetric solutions to systems of real quaternion matrix equations. Comput Math Appl, 2005, 49: 641–650 · Zbl 1138.15003
[33] Wang Q W. The general solution to a system of real quaternion matrix equations. Comput Math Appl, 2005, 49: 665–675 · Zbl 1138.15004
[34] Wang Q W, Li C K. Ranks and the least-norm of the general solution to a system of quaternion matrix equations. Linear Algebra Appl, 2009, 430: 1626–1640 · Zbl 1158.15010
[35] Wang Q W, Sun J H, Li S Z. Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra. Linear Algebra Appl, 2002, 353: 169–182 · Zbl 1004.15017
[36] Wang Q W, Woude J W, Chang H X. A system of real quaternion matrix equations with applications. Linear Algebra Appl, 2009, 431: 2291–2303 · Zbl 1180.15019
[37] Wiegmann N A. Some theorems on matrices with real quaternion elements. Canada J Math, 1955, 7: 191–201 · Zbl 0064.01604
[38] van der Woude J W. Almost noninteracting control by measurement feedback. Systems Control Lett, 1987, 9: 7–16 · Zbl 0623.93028
[39] van der Woude J W. Feedback decoupling and stabilization for linear system with multiple exogenous variables. Ph.D. Thesis. Technical Univ. of Eindhoven, Notherlands, 1987 · Zbl 0623.93028
[40] Xie D, Zhang Z, Liu Z. Theory and method for updating least-squares finite element model of symmetric generalized centro-symmetric matrices. J Comput Appl Math, 2008, 216: 484–497 · Zbl 1138.74050
[41] Yuan S, Liao A. Least squares Hermitian solution of the matrix equation (AXB;CXD) = (E; F) with the least norm over the skew field of quaternions. Math Comput Model, 2008, 48: 91–100 · Zbl 1145.15303
[42] Zheng B, Ye L, Cvetkovic-Ilic D S. The *congruence class of the solutions of some matrix equations. Comput Math Appl, 2009, 57: 540–549 · Zbl 1165.15303
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.